MAUDE Adverse Event Report: ZIMMER GMBH NCB-PH GUIDE WIRE 1.6 W/THREAD; N/A

ZIMMER GMBH NCB-PH GUIDE WIRE 1.6 W/THREAD; N/A
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.As no lot number was provided, the device history records could not be reviewed.Additional information has been requested and is currently not available.Notes: the implantation and explantation dates are left empty as the device involved in this complaint is an instrument.Hence, no expiration date is captured, for the same reason.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).Lot number unknown.
 
Event or Problem Description
It was reported that during surgery the guide wire broke, in total nine wires broke on the same event.Two to three tips of the guide wires remains in the bone.
 
Additional Manufacturer Narrative
Investigation results were made available.Trend analysis: part specific investigation: a trigger considering the following event is identified: broken guide wire 9 guide wires with ref 02.01362.116 were affected in 1 complaint.Result: trigger for a risk evaluation is met.An occurrence rate calculation has been performed.The risk evaluation resulted in determination if a corrective or preventive action is necessary.Lot specific investigation: unknown: lot number is not available.Device history records (dhr): as no lot numbers were provided for the devices, the device history records could not be reviewed.The missing device information has been requested but was not available.At zimmer gmbh all medical devices prior release to market undergo several quality inspections as defined in our quality procedures.Our quality inspection- and deviation procedures ensure that only products fulfilling the specification are sold.These procedures are part of the overall quality management system at zimmer gmbh and get regularly audited by our notified body, competent authorities and internal and external auditors.Thus, for all products sold to the market can be assumed having a complete and correct dhr.Review of event description: event summary: it was reported that during the surgery the guide wires broke.In total nine wires were affected.There are still some (two to three) parts of that wire remaining in the bone of the patient.The surgeon was able to complete the surgery with another device.Review of received data: no medical data such as x-rays, surgical notes or any other case-relevant documents were received.Devices analysis: visual examination: there were 9 guide wires received for investigation.The visual examination shows that 6 guide wires were broken in the area of the threaded tip.The guide wires which have not been broken were bent in the area of the threaded tip.Some guide wires show at the non-threaded part of the device a rough surface with discoloration.Assessment of the breakage: the breakage always occured in the area of the thread.Fracture shows a ductile torsion fracture.Probably overload in the thread.Manual bending: the bending could be done without having a breakage.Therefore, it can be assumed that the elongation at break of the wire is according to specification.Assessment of the breakage: the breakage always occured in the area of the thread.Fracture shows a ductile torsion fracture.Probably overload in the thread.Review of product documentation: all involved devices are intended for treatment.Conclusion summary: it was reported that during the surgery the guide wires broke.In total nine wires were affected.There are still some (two to three) parts of that wire remaining in the bone of the patient.The surgeon was able to complete the surgery with another device.The dhr check could not be performed as the lot numbers were not available.There were 9 guide wires received for investigation.The visual examination showed that 6 guide wires were broken and three guide wires were bent.The returned guide wires were investigated.A hardening test, bending test and fracture analysis were performed.The guide wires were according to the required specification.The breakage of the guide wires occurred always in the area of the thread.The fracture surface shows a ductile torsion fracture.It can be assumed that there was an overload in the thread area.The investigation results did not identify a non-conformance or a complaint out of box (coob).Based on the available information further investigation has been initiated to determine the necessity of potential corrective and/or preventive actions.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.

Brand Name
NCB-PH GUIDE WIRE 1.6 W/THREAD
Common Device Name
N/A
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8499525
Report Number0009613350-2019-00209
Device Sequence Number16740216
Product Code LXH
UDI-Device Identifier00889024290280
UDI-Public00889024290280
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.01362.116
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;